MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. BIVONA® UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL, ASD, INC. BIVONA® UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60P050
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tracheostomy tube is for single patient use, but can be used multiple times on the same patient.
 
Event or Problem Description
It was reported that the tube was torn off when the patient was moving about while using a bivona® uncuffed pediatric tracheostomy tube.There were no patient adverse events.
 
Additional Manufacturer Narrative
One device was returned for evaluation without its original packaging.Visual inspection of the device found a split on the flange eyelet.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on a similar part and found no discrepancies.A review of 32 assemblies on the line was performed for molding issues and did not detect any damage.An attempt to reproduce the failure mode was performed by making a small cut on the inside and outside and pulled with a twill tape cut.Based on the evidence, a root cause was unable to be confirmed.It was determined that the most probable root cause is that damaged occurred after the device left the manufacturing facility.

Brand Name
BIVONA® UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7042605
Report Number3012307300-2017-02421
Device Sequence Number1423928
Product Code BTO
UDI-Device Identifier15021312005776
UDI-Public15021312005776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Catalogue Number60P050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1